A new diagnostic paradigm has been proposed to better categorize causes of Metformin-Associated Lactic Acidosis (MALA). The diagnostic criteria defines a link between Metformin and lactic acidosis if lactate is >5 mmol/L, Ph < 7.35 and Metformin assay > 5mg/L. Metformin assays are not readily available in emergency departments including nationwide Veteran's Affairs Hospitals; thereby making this proposed classification tool difficult to use in today's clinical practice. We describe a case report of a 45-year-old male, who took twice the amount of Metformin prescribed and presented with Metformin-induced lactic acidosis. According to the new criterion, our case would be classified as “Lactic Acidosis in Metformin-Treated Patients (LAMT).” However, the term LAMT does not distinguish between a septic patient taking Metformin with lactic acidosis, and a patient who ingested toxic amounts of Metformin and has lactic acidosis (in absence of Metformin assay). Our case highlights the importance of medication reconciliation done on arrival to emergency department. Timing and dosing of Metformin in patients who present to the emergency department with lactic acidosis may cinch the diagnosis of Metformin-Induced Lactic Acidosis (MILA) in the absence of a Metformin assay but in the right clinical context.